Madopar?


#1

I am newly diagnosed.  Since 23rd September I have been taking Madopar 50mg/12.5 capsules three times a day.  So early days.  However, I have intermittent and random periods of feeling light-headed and weak and wobbly, which makes me feel generally unwell and as a result, emotional and unpredictable.  I don't feel like this all the time nor at the same time each day.  I was wondering if the drug takes time to 'settle in'?  If so, what would be a ballpark figure for this?

Any comments would be hugely appreciated.


#2

 


a little nausea is normal in the first few days  and should pass 62.5 is a starting dose if it continues beyond a week or so  and your still worried about it then see your Gp or contact your neuro or pd nurse, madopar or sinemet are both excellent.

i've been on madopar for quite a while and had nausea too start but it did pass and was no more reoccurance of it when the dose was built up, now n then if i get up out of a chair for instance i might feel light headed for a few seconds.  


#3

Thank you for your reply.  It seems as though my negative reactions are becoming worse.  At no particular time I start to feel weak and wobbly and last night, around 3am it was terrible - feeling dizzy and with feelings of helplessness and disconnection.  It feels to me as though my blood pressure drops.  I have not yet been assigned a pd nurse, so will contact another source - either the neuro or else my GP.  My neuro keeps telling me that people live for years with a perfectly normal life - I am yet to be convinced, as so early in my diagnosis, if this is how it is going to be, then no thanks.  I do appreciate your response.


#4

Hi motherofthree,

Sorry to hear you are feeling unwell. Our Helpline team includes specialist Parkinson's nurses who can provide information and advice about medical issues, including symptoms and treatments. Please do feel free to call them on 0808 800 0303. We're open from Monday-Friday: 9am-7pm and Saturday: 10am-2pm.

Take care,

Edwina

Moderation Team

 


#5

I was going to reply saying call the PUK helpline to speak to a PD nurse... (but Edwina beat me to it!!).very helpful and easier to get in contact with than some other sources of help!!

Always very helpful to me when I had a question in relation to my mother's PD. In my experience PD is a very fluctuating condition and it takes time to work out when it is best to take the meds according to your needs...eg Mum 's were timed to make it easier to prepare meals. Some days were better than others and initially it all takes a bit of getting used to. Other conditions are more predictable!

Sounds like you are busy, (mother of 3!) and so perhaps new diagnosis, new meds regime, fluctuating condition and the fluctuating demands of 3 children are all interplaying here.....

I recall Mum used to 'beat' the lighthead/wobbly legs bit - by standing up and then staying still for a bit before moving off to do whatever!